MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 23mm 2700tfx valve was explanted after an implant duration of 3 years, 2 months due to pvl.The patient underwent bentall procedure to treat aortic aneurysm.The explanted valve was replaced with a 21mm 11500a valve.The patient was discharged home on pod#9.The patient is a 57-years-old female with a history of hypertension, hyperlipidemia, asthma, diabetes mellitus, atrial fibrillation on anticoagulation, complete heart block s/p ppm, vocal cord dysfunction, hypothyroidism, endocarditis strep viridans s/p redo avr/debridement of aortic annulus drainage of abscess and placement of a #23 mm bovine pericardial patch (5/7/2019), ligation of celiac artery pseudoaneurysm (2019) and dilated ascending aorta found to have pseudoaneurysm of ascending aorta.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Paravalvular leak (pvl) refers to blood flowing through a channel between the structure of the implanted valve and the cardiac tissue.It may occur as a result of a lack of appropriate sealing of the valve at the annulus or improper seating.The most common reason for pvl is inadequate debridement of a calcified annulus and is not a result of device malfunction.The most likely cause is patient factors, including the patient's aortic root pseudoaneurysm and ascending and proximal arch aneurysm.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards lifesciences
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502371
MDR Report Key15277599
Report Number2015691-2022-07465
Device Sequence Number17874469
Product Code DYE
UDI-Device Identifier00690103194036
UDI-Public(01)00690103194036(17)221015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model Number2700TFX
Device Catalogue Number2700TFX23MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/03/2022
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale